Alert archive / North Dakota / River Flood Warnings in 2014
River Flood Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 11, 2014, 9:47 AM CDT for Mercer County, Oliver County, North Dakota. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2014, 9:47 AM CDT (14:47 UTC)
- Expired
- Mar 12, 2014, 2:12 AM CDT
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 93 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Knife River (ND) near Hazen (HZNN8). The gauge peaked at 19.61 ft at Mar 12, 2014, 1:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
369
WGUS43 KBIS 111447
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CDT TUE MAR 11 2014
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
KNIFE RIVER NEAR HAZEN AFFECTING MERCER AND OLIVER COUNTIES
FOR THE KNIFE RIVER BASIN INCLUDING HAZEN...MINOR FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE.
.THE KNIFE RIVER NEAR HAZEN IS EXPERIENCING MINOR FLOODING DUE TO
STRONG RUNOFF FROM UPSTREAM AREAS AND ICE OBSTRUCTIONS IN THE
HAZEN AREA. ICE WILL CONTINUE TO BREAK UP AND MOVE THROUGH THE
REGION OVER THE NEXT FEW DAYS ON ITS WAY TO THE MISSOURI RIVER.
AREAS DOWNSTREAM OF HAZEN SHOULD BE PREPARED FOR HIGH WATER LEVELS
AND RAPID FLUCTUATIONS IN RIVER LEVELS OVER THE NEXT 24 TO 48 HOURS.
NDC057-065-120712-
/O.NEW.KBIS.FL.W.0002.140311T1447Z-140312T0712Z/
/HZNN8.1.IC.140311T1200Z.140311T1300Z.140311T1912Z.NO/
947 AM CDT TUE MAR 11 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE KNIFE RIVER NEAR HAZEN
* UNTIL THIS AFTERNOON
* AT 09AM TUESDAY THE STAGE WAS...21.0 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 21.0 FEET
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
KNIFE RIVER BASIN
HAZEN 21 21.0 TUE 9 AM 15.7 10.2 9.0 7.8 5.5
LAT...LON 4714 10214 4733 10164 4739 10140 4733 10137
4727 10162 4709 10212
$$
AJSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:38 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 11, 6:38 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 638 AM CDT TUE MAR 11 2014 .UPDATE... ISSUED AT 638 AM CDT TUE MAR 11 2014 FORECAST MOSTLY ON TRACK AS RADAR AND OBS CONTINUE TO SHOW PRECIP DIMINISHING ACROSS FAR SOUTHERN CWA...WHICH IS ALREADY HANDLED WELL WITH HOURLY POPS TRENDING DRY OVER THE NEXT HOUR. MAIN CHANGE WAS FOR SHORT TERM TEMPS...WHICH ARE RUNNING A LITTLE HIGHER THAN FORECAST...PARTICULARLY SOUTH. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 301 AM CDT TUE MAR 11 2014 THE MAIN HIGHLIGHTS IN THE SHORT TERM PERIOD ARE THE ONGOING FLOOD ADVISORIES AND FLOOD WARNINGS...LIGHT SNOW IN FAR SOUTHWEST NORTH DAKOTA THROUGH 13Z TODAY...AND LOW CLOUDS WITH ISOLATED TO SCATTERED SNOW SHOWERS DIVING SOUTHEAST FROM SASKATCHEWAN AND MANITOBA INTO EAST CENTRAL NORTH DAKOTA TODAY. THE LATEST RADAR IMAGERY AND SURFACE OBSERVATIONS SHOW LIGHT SNOW INTO SOUTHEAST MONTANA CHANGING TO LIGHT RAIN AT HETTINGER. RAP13 CONTINUES TO TREND SOUTH THE PRECIPITATION SOUTH THROUGH 12Z WITH IT COMING TO AN END BY 13Z IN THE FAR SOUTHWEST. WILL CONTINUE WITH OUR CURRENT SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES FAR SOUTHWEST. WATER VAPOR IMAGERY REVEALS TWO SHORTWAVES...THE FIRST WAS SEEN MOVING INTO WEST CENTRAL SASKATCHEWAN AND THE SECOND WAS LOCATED OVER NORTHERN SASKATCHEWAN. THESE WAVES WILL MOVE SOUTHEAST WITH AN ASSOCIATED COLD FRONT SHIFTING SOUTH INTO CENTRAL NORTH DAKOTA TODAY. THE FOG/STRATUS LOOP SHOWS A LARGE SWATH OF OVERCAST CONDITIONS ALONG AND BEHIND THE COLD FRONT. EXPECT THESE CLOUDS TO IMPINGE OVER CENTRAL NORTH DAKOTA BY 12Z. VERTICAL MOTION SUPPORTING ISOLATED TO SCATTERED SNOW SHOWERS TUESDAY AFTERNOON AND EVENING WILL COME FROM THE SHORTWAVES SLIDING OVER THE ADVANCING SURFACE COLD FRONT...WITH ADDITIONAL LIFT VIA THE LEFT EXIT REGION OF A 120KT H3 JET NOSING INTO NORTHERN NORTH DAKOTA. SNOWFALL ACCUMULATIONS OF AROUND A HALF INCH ARE POSSIBLE FROM THE TURTLE MOUNTAINS SOUTH INTO THE JAMES RIVER VALLEY THROUGH TUESDAY NIGHT. THE THREAT OF SNOW SHOWERS WILL END BY 12Z WEDNESDAY. WITH COLD AIR ADVECTION DOMINATING THROUGH THE SHORT TERM...EXPECT COOLER HIGH TEMPERATURES TODAY WITH HIGHS RANGING FROM THE UPPER 20S IN THE TURTLE MOUNTAINS TO THE LOWER 40S WEST AND FAR SOUTH CENTRAL. LOW TEMPERATURES TUESDAY NIGHT WILL RANGE FROM AROUND 10 ABOVE IN THE TURTLE MOUNTAINS TO THE UPPER 20S SOUTHWEST. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 301 AM CDT TUE MAR 11 2014 THE EXTENDED PERIOD WILL CONTINUE TO SEE NEAR TO ABOVE NORMAL TEMPERATURES MOST DAYS WITH A FEW CHANCES OF MAINLY LIGHT PRECIP. MODELS ARE INITIALLY IN GOOD AGREEMENT WITH RELATIVELY PROGRESSIVE UPPER LEVEL PATTERN WITH WEST COAST RIDGE BRIEFLY BUILDING LATE WEEK. MEANWHILE A FEW SHORTWAVES IN NORTHWEST FLOW WILL BRUSH NORTH DAKOTA THURSDAY NIGHT/FRIDAY...SATURDAY...AND AGAIN EARLY NEXT WEEK. MODEL DIFFERENCES BECOME MORE SIGNIFICANT BY EARLY NEXT WEEK ALTHOUGH MAIN EFFECT OF ANY OF THESE WAVES WILL BE BRIEF COOL DOWNS AND A CHANCE OF PRECIP...MAINLY LIGHT. FORECAST HIGHS ARE IN THE 40S AND 50S WITH SATURDAY LOOKING TO BE THE COOLEST DAY WITH HIGHS RANGING FROM AROUND 20 NORTHEAST TO THE LOW 40S SOUTHWEST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 638 AM CDT TUE MAR 11 2014 AN AREA OF LOW VFR AND MVFR CIGS WILL GRADUALLY SAG SOUTHEAST FROM SASKATCHEWAN AND MANITOBA THROUGH THE TAF PERIOD. KMOT/KBIS/KJMS ARE MOST SUSCEPTIBLE TO MVFR CIGS...WHILE KISN/KDIK WILL MOSTLY FAVOR LOW VFR. ISOLATED TO SCATTERED SNOW SHOWERS MAY IMPACT KMOT/KBIS THIS AFTERNOON INTO TONIGHT WHICH WARRANTS A VCSH AT THIS TIME. FAIRLY HIGH CONFIDENCE THAT KJMS WILL EXPERIENCE LIGHT SNOW SHOWERS TUESDAY NIGHT THUS WENT WITH A PREDOMINATE GROUP BEGINNING AT 03Z. && .HYDROLOGY... ISSUED AT 301 AM CDT TUE MAR 11 2014 ACTIVE HYDRO SITUATION ONGOING... A FLOOD WARNING IS IN EFFECT FOR THE CANNONBALL RIVER AT BREIEN THROUGH TUESDAY EVENING. FLOOD ADVISORIES ARE IN EFFECT FOR SPRING CREEK AT ZAP...LITTLE MUDDY RIVER NEAR WILLISTON...THE LITTLE MISSOURI AT MEDORA...AND THE KNIFE RIVER NEAR HAZEN. IN ADDITION...A FLOOD WATCH IS IN EFFECT FOR THE MISSOURI RIVER NEAR WILLISTON UNTIL FRIDAY AFTERNOON. THE FLOOD ADVISORY POINTS HAVE EXPERIENCED RAPID RISES DUE TO RUNOFF FROM WEEKEND SNOW MELT...AND DUE TO ICE JAM FLOODING. THE RISES SHOULD BE SHORT-LIVED...BUT ICE JAM FLOODING IS POSSIBLE DURING THE ENTIRE WEEK. UPSTREAM OF WILLISTON...ALONG THE YELLOWSTONE RIVER NEAR GLENDIVE...RISING WATER HAS BROKEN UP THE ICE AND CREATED ICE JAMS. THIS HIGHER WATER WILL MOVE DOWNSTREAM INTO THE WILLISTON AREA THIS WEEK...INCREASING THE THREAT FOR ICE JAMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JNS SHORT TERM...KS LONG TERM...JNS AVIATION...KS HYDROLOGY...JNS/KS
Hazardous weather outlook, Mar 11, 3:15 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT TUE MAR 11 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 315 AM CDT TUE MAR 11 2014 /215 AM MDT TUE MAR 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WITH RECENT WARM TEMPERATURES...FLOODING FROM SNOW MELT RUNOFF IS OCCURRING AT A NUMBER OF LOCATIONS. ICE JAM FLOODING IS ALSO OCCURRING ESPECIALLY ALONG THE MISSOURI RIVER NEAR WILLISTON...AS HIGHER WATER ACTS TO BREAK UP EXISTING ICE. SEE WWW.WEATHER.GOV/BIS FOR MORE SPECIFIC DETAILS ON FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 1-800-247-0212. KS/JNS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:35 PM CDT | Areal Flood Advisory | BIS | Mercer | 24 hr |
| Mar 11, 10:09 AM CDT | River Flood Warning | BIS | Grant, Sioux | 48 hr |
| Mar 11, 12:01 PM CDT | River Flood Watch | BIS | Burleigh | 22 hr |
Nearby
River Flood Warnings in North Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.